Discuss club/party/designer drugs their origin, method of use, type of expected reaction
for the participant, and adverse side effects. Research the following drugs - MDMA,
GHB, Ketamine, Rohypnol, LSD. Discuss the signs of each that the school nurse would
look for if a student is sent to the health office for evaluation. What assessment steps will
the school nurse take? Develop an assessment tool that you could actually use related to
assessment. What should be the school nurses attitude toward the student? What steps
should be taken with regard to referral and reporting?
(Text: Selekmam, pp.1127-1130. Website: National Institute on Drug Abuse.)
School Nurse Assessment for Drug Abuse
Signs of MDMA, GHB, Ketamine, Rohypnol, and LSD
The abuse of club drugs like MDMA (methylenedioxymethamphetamine) / ecstasy, GHB (gamma-hydroxybutyrate), Ketamine, Rohypnol, and LSD is a growing concern. Cases of deceased inhibitions, enhanced energy loss of appetite sudden change in temperature, heighted sexuality, euphoria and depression may indicate abuse of MDMA (NIDA 2016). At other times, there is increased blood pressure, heart rate, flashes and even fainting.GHB is normally wallowed with beverages, and the depression may cause hallucinations, seizures, euphoria, aggressive behavior, memory loss, nausea lower temperatures, heart rate, and breathing (NIDA 2016).
Ketamine is a hallucinogen and in the short-term the drug affects the users